• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Propranolol needed to Sleep (weird heart issue)

heart propranolol sleep insomnia

  • Please log in to reply
7 replies to this topic

#1 Philo Beddoe

  • Guest
  • 3 posts
  • 0
  • Location:Australia

Posted 09 April 2019 - 10:12 AM


When I lay in bed trying to fall asleep, I can always feel my heart thumping in my chest and this prevents me from falling asleep. It's to the point I can only lay on my right side because it is more pronounced if I try to lay on my left. The strange this is, if I take my blood pressure it is perfectly normal.

 

I have tried almost every sleep supplement. Benzos will work, however, by far the most effective thing is to take a Propanolol (40mg) and it puts me to sleep no problem.

 

What do you think is the meaning of this?



#2 ceridwen

  • Guest
  • 1,284 posts
  • 94

Member Away
  • Location:UK

Posted 09 April 2019 - 11:22 AM

I always found listening to my heart beat helped me sleep. The key is not to be anxious about it

sponsored ad

  • Advert
Click HERE to rent this advertising spot for SUPPLEMENTS (in thread) to support LongeCity (this will replace the google ad above).

#3 ta5

  • Guest
  • 845 posts
  • 250
  • Location: 

Posted 09 April 2019 - 11:08 PM

I sometimes have the same symptoms.

 

It could be from COMT mutations:

https://selfhacked.c...omt-v158m-gene/

COMT breaks down adrenaline for one thing. So, if you have low COMT, then your adrenaline may be higher than normal.

 

Lots of common supplements are COMT inhibitors, and things like tea and chocolate. You may want to avoid those.

 

If it's just the way you are, I also don't think there's anything wrong with Propranolol, and maybe some benefits:

https://www.longecit...lzheimers-risk/

 

 

 



#4 Philo Beddoe

  • Topic Starter
  • Guest
  • 3 posts
  • 0
  • Location:Australia

Posted 10 April 2019 - 02:16 AM

I sometimes have the same symptoms.

 

It could be from COMT mutations:

https://selfhacked.c...omt-v158m-gene/

COMT breaks down adrenaline for one thing. So, if you have low COMT, then your adrenaline may be higher than normal.

 

Lots of common supplements are COMT inhibitors, and things like tea and chocolate. You may want to avoid those.

 

If it's just the way you are, I also don't think there's anything wrong with Propranolol, and maybe some benefits:

https://www.longecit...lzheimers-risk/

 

interesting. i take green tea extract and it is possibly worse on those days. also, im going to drop the ashwagandha for a bit cos i suspect its not helping. i also have high estrogen levels for a man, i take arimistane so my estrogen levels can sometimes bounce around a bit so that could be a possible contributor.



#5 ta5

  • Guest
  • 845 posts
  • 250
  • Location: 

Posted 19 April 2019 - 05:15 PM

Did you figure out what was causing the problem?



#6 Rosanna

  • Guest
  • 74 posts
  • 5
  • Location:United Kingdom
  • NO

Posted 20 April 2019 - 12:25 AM

I've had batteries of tests because I would wake with a racing heart (not anxious beforehand, although anxious about it) and also ectopic heartbeats.  I suppose the usual basic advice would be to have an echocardiogram if you haven't already and a holter monitor to see what's actually going on with the heart at that time.  From your description it sounds like it's a heightened awareness of the heart at that time rather than any dysrhythmia, but only a monitor will say for sure.  But you may know all of this.

 

I personally wish I didn't go on beta blockers as 3 years on them I've put on weight and it happened gradual, and with no change to my eating, so i wasn't prepared for it.  That said the beta blockers did their job very well, but I'd have taken a lot less and been a lot more vigilant of my weight and energy levels if I were to do it again.

 

I wonder if you are getting some vagal stimulation going on as it's happening with a specific posture.  Also, how tired are you when you get to bed, have you been pushing yourself?  That might account for it.  Green tea seems to affect my heart.  Also, I'm sensitive to tyramine, so I can't eat cheese, etc, without getting really forceful palpitations.  Worth checking for food sensitivity too.  Good luck

 

 


  • like x 1

#7 ta5

  • Guest
  • 845 posts
  • 250
  • Location: 

Posted 20 April 2019 - 06:08 AM

Green Tea may not inhibit COMT after all:

 

Eur J Pharmacol. 2014 Oct 5;740:645-51.

Lorenz M1, Paul F2, Moobed M3, Baumann G3, Zimmermann BF4, Stangl K3, Stangl V5.
Catechol-O-methyltransferase (COMT) inactivates many endogenous and exogenous compounds by O-methylation. Therefore, it represents a major enzyme of the metabolic pathway with important biological functions in hormonal and drug metabolism. The tea catechin epigallocatechin-3-gallate (EGCG) is known to inhibit COMT enzymatic activity in vitro. Based on beneficial in vitro results, EGCG is extensively used in human intervention studies in a variety of human diseases. Owing to its low bioavailability, rather high doses of EGCG are frequently applied that may impair COMT activity in vivo. Enzymatic activities of four functional COMT single-nucleotide polymorphisms (SNPs) were determined in red blood cells (RBCs) in 24 healthy human volunteers (14 women, 10 men). The subjects were supplemented with 750 mg of EGCG and EGCG plasma levels and COMT enzyme activities in erythrocytes were measured before and 2 h after intervention. The homozygous Val→Met substitution in the SNP rs4680 resulted in significantly decreased COMT activity. Enzymatic COMT activities in RBCs were also affected by the other three COMT polymorphisms. EGCG plasma levels significantly increased after intervention. They were not influenced by any of the COMT SNPs and different enzyme activities. Ingestion of 750 mg EGCG did not result in impairment of COMT activity. However, COMT activity was significantly increased by 24% after EGCG consumption. These results indicate that supplementation with a high dose of EGCG does not impair the activity of COMT. Consequently, it may not interfere with COMT-mediated metabolism and elimination of exogenous and endogenous COMT substrates.
PMID: 24972245


sponsored ad

  • Advert
Click HERE to rent this advertising spot for SUPPLEMENTS (in thread) to support LongeCity (this will replace the google ad above).

#8 ta5

  • Guest
  • 845 posts
  • 250
  • Location: 

Posted 20 April 2019 - 09:46 PM

Also, I'm sensitive to tyramine, so I can't eat cheese, etc, without getting really forceful palpitations.  Worth checking for food sensitivity too.  Good luck

 

Tyramine is a very good suspect. 







Also tagged with one or more of these keywords: heart, propranolol, sleep, insomnia

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users